Jump to content
Important Survey - Please Participate ×

how to taper and stabilize from lorazapam every other day


[Le...]

Recommended Posts

I have taken 1ml Lorazapam not daily for sleep for years.  Started taking every other day 4 months ago.  Noticed it is not working so well. On my off day I am having heighten anxiety and burning skin and sore muscles.  How would one go about beginning a taper from this point?  1ml every day seems like going backwards.  Will the off day get worse?  Please Help!!!!!!
Link to comment
Share on other sites

Have you gone over to the Ativan (lorazepam) support group? It's in the "Support Groups" forum. I crossed from that to Valium, so don't have a lot of advice on your particular benzo.

 

Poke around a bit - you'll see the different tapering methods and rates people have used.

 

Best wishes.

Link to comment
Share on other sites

I'm sorry you're feeling so poorly. Once you stabilize, you'll get some relief.

 

You can absolutely taper directly from Ativan, I did, as have many others. My taper schedule is in my signature if you'd like to look at it.

 

IMO, it's is absolutely imperative that you don't skip days when tapering. The fact the you are feeling all these symptoms on your "off" days is proof that you are going into withdrawal every other day from not dosing. Once we are dependent, we're dependent. By dosing daily, you would not be increasing your dependency, but rather eliminating the severity of your interdose withdrawals. Please consider dosing daily in order to taper.

 

The general rule is to cut no more that 10% (of your current dose) every 10-14 days. Some people can go faster, some need to go much slower (I was one of them). Most people need to split their daily dose into equal parts (3-4x per day) when tapering a fast acting benzo like Ativan or Xanax.

 

The Ativan Support Group has a lot of great information. Here is the link:

http://www.benzobuddies.org/forum/index.php?topic=44903.6380

 

 

Link to comment
Share on other sites

Would I go To 1 milligram daily or less divided into 3 or 4 doses? I also started Prozac 3 weeks ago for escalating anxiety. Will it help?
Link to comment
Share on other sites

Would I go To 1 milligram daily or less divided into 3 or 4 doses? I also started Prozac 3 weeks ago for escalating anxiety. Will it help?

 

Prozac raises serotonin and tapering also raises serotonin.  Too much serotonin can cause hypomania and feelings of heat and burning.  Maybe best to save the AD for those "post jump blues"

 

Some addictionologists think that a small portion of B/Z W/D is actually Serotonin Syndrome.  If gaba goes down, serotonin goes up and that's well established so low serotonin should not be a problem during a taper. 

 

https://en.wikipedia.org/wiki/Serotonin_syndrome

 

Cognitive effects: headache, agitation, hypomania, mental confusion, hallucinations

 

Autonomic effects: shivering, sweating, hyperthermia, vasoconstriction, tachycardia, nausea, diarrhea.

 

Somatic effects: myoclonus (muscle twitching), hyperreflexia.

Link to comment
Share on other sites

This is really scary.  I am 3 weeks in and not sure my doc would agree to my stopping the Prozac.  I am not tapering Lorazapam at this time.  I actually thought my symptoms were from starting the Prozac at first but now think it is from every other day dosing of 1 milligram Lorazapam for sleep.  Not sure what to do.  Don't know how to level off with the Lorazapam.  should I start taking 1 milligram daily?  That would be adding doses.  Really really need help. I am more confused.
Link to comment
Share on other sites

Many here on the forum would recommend taking 1 mg every day, so that you stabilize their level of drug in your system. Or maybe you could try .75 mg (3/4 of a pill) daily and see how you do.

 

You don't want to be skipping days. That creates a rollercoaster of ups and downs with your drug level, and will cause an uptick in symptoms.

 

You want to start with a consistent dose and then stay put for a while... maybe even a few weeks, to hopefully stabilize your symptoms and start feeling better. Begin your taper feeling strong and ready.

 

While you are stabilizing, investigate tapering methods. Lots of nice people here ready and willing to help. Settle on how you want to taper and go for it. Reduce slowly to keep your symptoms as manageable as possible. Make small reductions and hold for a time while you "ride the wave".

Link to comment
Share on other sites

THank you so much for responding.  Would you take the dose once a day at bedtime like I have done.  or is it necessary to does throughout the day. 

 

Link to comment
Share on other sites

×
×
  • Create New...